Volume 19, issue 3 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
The topology of arrangements of ideal type

Nils Amend and Gerhard Röhrle

Algebraic & Geometric Topology 19 (2019) 1341–1358
Abstract

In 1962, Fadell and Neuwirth showed that the configuration space of the braid arrangement is aspherical. Having generalized this to many real reflection groups, Brieskorn conjectured this for all finite Coxeter groups. This in turn follows from Deligne’s seminal work from 1972, where he showed that the complexification of every real simplicial arrangement is a K(π,1)–arrangement.

We study the K(π,1)–property for a certain class of subarrangements of Weyl arrangements, the so-called arrangements of ideal type A. These stem from ideals  in the set of positive roots of a reduced root system. We show that the K(π,1)–property holds for all arrangements A if the underlying Weyl group is classical and that it extends to most of the A if the underlying Weyl group is of exceptional type. Conjecturally this holds for all A. In general, the A are neither simplicial nor is their complexification of fiber type.

Keywords
Weyl arrangement, arrangement of ideal type, $K(\pi,1)$ arrangement
Mathematical Subject Classification 2010
Primary: 14N20, 20F55, 52C35
Secondary: 13N15
References
Publication
Received: 30 January 2018
Revised: 21 August 2018
Accepted: 24 October 2018
Published: 21 May 2019
Authors
Nils Amend
Institut für Algebra, Zahlentheorie und Diskrete Mathematik
Fakultät für Mathematik und Physik
Gottfried Wilhelm Leibniz Universität Hannover
Hannover
Germany
Gerhard Röhrle
Fakultät für Mathematik
Ruhr-Universität Bochum
Bochum
Germany